Hail, Colbert
- When
- April 3, 1:20 AM CST
- Where
- Colbert County, Leighton
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.700, -87.517
Golfball hail was reported.
3 hail, 3 lightning, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Apr 2, 10:28 PM CST, 2 hours 52 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1128 PM CDT SUN APR 2 2006
...UPDATED TO INCLUDE TORNADO WATCH FOR TENNESSEE COUNTIES...
.DISCUSSION...AIR MASS WILL CONTINUE TO DESTABILIZE OVERNIGHT
ACROSS SOUTHERN MIDDLE TENNESSEE AND NORTHERN ALABAMA. STRONG
CONVECTION BECOMING MORE LINEAR ALONG A SURFACE FRONTAL BOUNDARY
THAT EXTENDS FROM CENTRAL ARKANSAS AND WESTERN TENNESSEE. AHEAD OF
THIS BOUNDARY...STEEP MID LVL LAPSE RATES AND 0-3KM SR HELICITY
EXCEEDING 350 M2/S2 AWAIT APPROACHING STORMS...HOWEVER SB CAPE
VALUES OF 250-500 J/KG ARE NOT ALL THAT IMPRESSIVE AT THE MOMENT.
SEVERAL DISCRETE TORNADIC SUPERCELLS ACROSS WESTERN TN HAVE PROMPTED
THE ISSUANCE OF A TORNADO WATCH THAT INCLUDES THE SOUTHERN MIDDLE
TENNESSEE COUNTIES THROUGH 5 AM CDT. HOWEVER...GIVEN OUR CURRENT
PRE-STORM ENVIRONMENT...CONVECTION HAVING A HARD TIME FIRING AHEAD
OF THE MAIN FRONTAL BOUNDARY. PRIMARY THREATS WITH ANY SEVERE
WEATHER WILL CONTINUE TO BE STRONG DAMAGING WINDS...LARGE HAIL AND
HEAVY RAIN. BUT CANNOT RULE OUT AN ISOLATED TORNADIC SUPERCELL
GIVEN THE VIGOROUS UPSTREAM ENERGY AND 100+KT H3 UPR JET DIVING
DOWN THE BACKSIDE OF UPR LVL TROUGH. SHOWERS AND THUNDERSTORMS WILL
ENTER THE NORTHWEST ALABAMA AND SOUTHERN MIDDLE TENNESSEE COUNTIES
BETWEEN MIDNIGHT AND 3 AM...THEN GRADUALLY SLIDE SOUTH AND EAST
THROUGH MID MORNING. DJN.83
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...TORNADO WATCH IN EFFECT UNTIL 5 AM CDT FOR LINCOLN...MOORE AND
FRANKLIN COUNTIES.
&&
83HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 900 PM CDT SUN APR 2 2006 ALZ001>010-016-TNZ076-096-097-031000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 900 PM CDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...REST OF TONIGHT... A FRONTAL BOUNDARY ASSOCIATED WITH A STRONG STORM SYSTEM OVER THE UPPER MIDWEST IS ORIENTED FROM WEST-CENTRAL ARKANSAS TO EASTERN ILLINOIS. STRONG TO SEVERE THUNDERSTORMS CONTINUE TO OCCUR ALONG AND AHEAD OF THIS BOUNDARY. AS VIGOROUS UPPER LEVEL ENERGY MEETS UP WITH THIS SURFACE FRONTAL BOUNDARY...SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL DEVELOP ACROSS THE TENNESSEE VALLEY OVERNIGHT. AT THIS POINT...AREAS WITH THE HIGHEST POTENTIAL TO SEE SEVERE THUNDERSTORMS WILL BE THE NORTHERN-MOST COUNTIES OF ALABAMA AND THE COUNTIES OF SOUTHERN MIDDLE TENNESSEE. HOWEVER... THE ENTIRE AREA REMAINS AT RISK. THE MAIN THREATS CONTINUE TO BE STRONG WIND GUSTS...LARGE HAIL... AND HEAVY RAIN. AN ISOLATED TORNADIC SUPERCELL CANNOT BE RULED OUT GIVEN THE FAVORABLE ATMOSPHERIC CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND SCATTERED THUNDERSTORMS WILL END MONDAY MORNING WITH DRIER AND COOLER CONDITIONS FILTERING ACROSS THE AREA. BREEZY NORTHWEST WINDS 15 TO 25 MPH WILL DEVELOP MONDAY. CAUTION IS ADVISED ON AREA LAKES. ANOTHER STORM SYSTEM IS EXPECTED TO MOVE ACROSS THE PLAINS AND MISSISSIPPI VALLEY TOWARD THE END OF THE WEEK AND CAUSE SOME MORE SHOWERS AND THUNDERSTORMS TO AFFECT THE AREA THURSDAY NIGHT INTO FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 142 AM CDT MON APR 3 2006 ALZ001-030730- LAUDERDALE- 142 AM CDT MON APR 3 2006 ...SIGNIFICANT WEATHER ALERT FOR LAUDERDALE COUNTY UNTIL 230 AM CDT... AT 142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM EMBEDDED IN A LINE...6 MILES EAST OF WALNUT GROVE...OR 18 MILES NORTHWEST OF UNDERWOOD-PETERSVILLE...MOVING EAST-SOUTHEAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO ONE HALF INCH IN DIAMETER...AND WIND GUSTS UP TO 40 MPH. * LOCATIONS IN OR NEAR THE PATH INCLUDE... THREET. CLOVERDALE. ZIP CITY. ST. FLORIAN. GREEN HILL. CENTER STAR. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 7 AM CDT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. NADLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 207 AM CDT MON APR 3 2006 TNZ096-030745- LINCOLN- 207 AM CDT MON APR 3 2006 ...SIGNIFICANT WEATHER ALERT FOR LINCOLN COUNTY TENNESSEE UNTIL 245 AM CDT... AT 207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF ARDMORE...OR 10 MILES SOUTHEAST OF PULASKI...MOVING EAST AT 45 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO ONE HALF INCH IN DIAMETER...AND WIND GUSTS UP TO 40 MPH. * LOCATIONS IN OR NEAR THE PATH INCLUDE... DELLROSE. COLDWATER. SKINEM. MOLINO. CRYSTAL SPRINGS. SMITHLAND. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. IN ADDITION...A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 5 AM CDT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. NADLER
The Columbus AFB radar (KGWX), 116 km away, was scanning. The volume nearest the first event began at 07:19 UTC.
3 hail, 3 lightning, 1 thunderstorm wind. Local standard time, as filed.
Golfball hail was reported.
Penny size hail was reported.
Lightning struck a residence during a severe thunderstorm, traveling through a satellite dish, cable and phone lines. The Tivo cable hook-ups were also melted.
Penny size hail was reported.
Lightning struck a home, producing minor damage due to a fire that was started by the strike.
A large tree was blown over by thunderstorm winds.
Lightning struck a home, producing minor damage as a fire was started by the lightning strike.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500123, 5500121, 5500122, 5500124, 5500125, 5500126, 5500127.